I've been mainly just on valium for a week after twenty years of xanax - Part 36

By anywherebutup · Sep 12, 2014 · ·
  1. Yes, I dosed up. I wish my doctor was in town, but as usual, he is out of town with no one to cover. I've had seizures before, so I wasn't too worried, although obviously that one was from the withdrawal. Usually, they are every few years from a fever or something. It's infrequent enough that I have a driver's license still at least.

    I'm female, BTW :) I know, easy to mistake me for the man in the family because I'm the one who works and makes money for us. My husband works too but doesn't bring in as much. Fortunately, he's seen me have seizures before and knew what to do. We do want to keep it a little discrete. I think I need to just be careful about noticing if I am having that degree of weird feeling, not to cut. It was definitely intense feeling before the seizure. The problem for me is that I'm very stoic and can sit there feeling really weird and just kind of take it before, wham! Problems. It's interesting though because I never had a seizure during the worst of the xanax taper, although I basically lost my mind instead. This time, I wasn't having any terrible thinking problems. I just felt VERY spun up and like I couldn't quite mentally stop going and going and going to the point that what was spinning through my head was almost incoherent.

    I actually worked in that condition, but fortunately, no one said anything if they noticed at all? I have to be very aggressive and outspoken when I am working, and I do all of this public speaking in front of a lot of people, ranging from dozens to hundreds.

    So it took me two days to feel normal, but than I felt okay. Now I'm reducing by 1/2 mg every week instead and making sure I don't feel spun up.

    I am also taking as much damned valium as I need when I do major public speaking at work, but that's still not more than 25 mg so far in a given day, which is still progress because it's still less than before, and at most, that's maybe once or twice a week.

    I'm down now to 16 mg valium as of September 11 and will see how this goes. I stair-stepped slowly in 1/4 mg increments every few days to get here and actually, feel okay for the moment. I'm going to talk with my doctor when he's back.

    The ER in the US is scary and not a place I want to go. I would not want to call 911, our emergency number, where I live because we have a lot of instances of police killing people having medical problems (seriously). When you call 911, it's police AND ambulance who come here, but police usually arrive first, and if you're acting strangely, out with the tasers. I'm terrified of these people. I'm also not keen on the ER because it goes on your permanent record, and I would have my license taken away for three years, which would cause my family to go broke.

    So I told my husband if this ever happens again to quickly crush 40 mg. valium up and put under my tongue. I think that's all the ER would do anyway, only IV. I'm not too worried because that sucked, and I was freaked out when I wrote about it (and also really angry and a little dazed still), but I've had these from time to time since I was a little kid, and I've always refused to take epilepsy medication because I just don't have these seizures frequently enough to dope myself up all the time; benzos obviously have been helpful although I think I had a few seizures on them anyways here and again over the years.

    If it worsens, I will see a neurologist though. At least I can't remember what happened. And at least I'm almost always with people and am rarely ever alone (just how my life is). Coming off benzos can worsen this, but that's what the US wants us to do. They even want people with pretty severe epilepsy to stop taking benzos. It's all the rage here. It's stupid. But what to do? There's a really strong increase in anti-benzo sentiment that parallels what you see in the UK and Australia these days. Then you have countries like the Netherlands or Spain or Portugal or France where there's more acceptance of benzos, I think, as legitimately therapeutic drugs.

    I am very much wondering if there are natural herbs for preventing seizures that do work because they must have to use these in some developing nations and such. Or what did they do for epileptic seizures, I wonder, before depakote and all that? I'll have to look into this more. I've been so busy... sigh... even today... busy, working all weekend, all week, all weekend, all week, without a day off since early August now, I think. I could have had the seizure, in retrospect, from some sleep deprivation since I'm working so much that I've been sleeping for 4-5 hours a night sometimes up to a week out of necessity.

    Needless to say, I'm overworked!

    I promise not to die! Much love back to you, and I hope you're doing very well. I'd worry more about anyone who had NEVER had seizures before and then had one. I don't have that many, but oh boy, they are weird when I do. It's been 20 years at least since I saw a neurologist about them, but that I did have some proclivity for them was crystal clear on the tests. I went because I had one while walking across the street after being up for 48 hours, and I guess I had one right in the cross-walk. That's part of why I try to get sleep! But the FDA now limits zolpidem, so I'm trying to reduce there too... (not amused by any of this). I'm usually able to sleep though on 17.5 mg ambien from 25-30 mg, for a month consistently, with zero problems, so that's good, although anything below doesn't do much. I combo it with 5 mg. melatonin which makes me drowsy since ambien doesn't. And I changed melatonin brands and fine this one stronger, so I'm drinking just one shot of liquor again instead of two! :)

    PROGRESS! All around. Despite some setbacks. And I've not lost my job, which is really all that I care about with all of this (or my mind).

Comments

  1. Once.up.on.a.time
    Hey Hun

    I just read your journal and just wanted to stop buy and say massive congratulations :)

    I'm taking nitrazapam due to insomnia. My dose is 10mg, I would never put it up even though, as you can imagine, after years of taking it the dose is no where near what I really need. But I'm terrified of withdrawal.

    I feel that it may now be doing me more harm than good, as in depression, apathy, memory loss to mention the worst.

    I'm seeing a psychiatrist and he said if I get off the nitrazapam then he will prescribe something non addictive, and that works better than this is doing now.

    So I soon will find myself in a similar position.

    Although it's fantastic to read of others first hand stories some of them also terrify me.

    Your journey so far seems to be going well, I hope mine goes well too.

    I'm currently doing an Oxy taper, my body is much like yours and seems to metabolise medication really fast. Instant Release tablets that are supposed to last 4 hours, I'm lucky to get half of that amount for pain relief.

    Road doggy who has commented is helping me with this and going forward to an alternative, I also suffer anxiety and am hoping to rid myself of the panic attacks, which the nitrazepam also is supposed to help, I also take propanol a beta blocker, it's supposed to stop my heart reacting to the extra adrenaline in my blood.

    How are you getting on the last few days?

    Good luck sweet and Feel free to DM me If u would like to chat.

    Much Love Girl.

    Fairy Princess

    Xxxx
  2. Roaddoggy
    Well sorry for the dude thing. I'm just so sorry your going through al of this. Imp going through a lot of pain too. I had a tooth removed. It hurt so bad. I took a few Hydrocodone a few days ago. Now I'm going through Withdrawals from opiates and Valium. I have been off opiates, for 4 months. I thought taking 3 or 4 in a day, would not hurt anything.

    It should not have hurt anything. But I believe the loperamide did such damage to my receptors, that its causing withdrawals.

    Anyway. Im really wishing you the best. Much love. Roaddog....
  3. anywherebutup
    placeholder for when I have time to reply to you beautiful people! just quickie note to say that yesterday, I dropped to 16 mg valium; 6 mg am / 5 / 5

    Not doing great though.

    2X per week, increase to 25 mg per day to function at work. 5 days to recover in between. should still be able to taper over time since it's cumulative, but suspect i'll always need it for work.
To make a comment simply sign up and become a member!